Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this special weather statement at Jul 31, 2021, 5:08 PM CDT for Williamson County, Texas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2021, 5:08 PM CDT (22:08 UTC)
- Expired
- Jul 31, 2021, 6:00 PM CDT
- In force
- 52 min
- Issued by
- NWS Austin/San Antonio, TX
County Williamson County, TX
The radar
The Ft Hood radar (KGRK), 13 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 10.1 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 878 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 1403 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
965
WWUS84 KEWX 312208
SPSEWX
Special Weather Statement
National Weather Service Austin/San Antonio TX
508 PM CDT Sat Jul 31 2021
TXZ173-312300-
Williamson TX-
508 PM CDT Sat Jul 31 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WILLIAMSON COUNTY
UNTIL 600 PM CDT...
At 508 PM CDT, Doppler radar was tracking a strong thunderstorm near
Bartlett, or near Granger, moving northwest at 15 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Taylor, Granger, Hutto, Bartlett, Jarrell, Weir, Granger Dam, Theon,
Waterloo, Walburg, Schwertner, Jonah and Laneport.
LAT...LON 3087 9762 3074 9727 3070 9726 3056 9755
3088 9771
TIME...MOT...LOC 2208Z 155DEG 12KT 3078 9748
$$
HAMPSHIREWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Jul 31, 2:46 PM CDT, 2 hours 22 minutes earlier.
Area forecast discussion, Jul 31, 2:46 PM CDT, 2 hours 22 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 246 PM CDT Sat Jul 31 2021 .SHORT TERM (Tonight through Sunday Night)... Isolated showers and thunderstorms have developed this afternoon near Austin and northwest into portions Burnet County. Additional isolated activity is forecast through the remainder of the afternoon and early evening through the Hill Country and I-35 corridor. We can't rule out an isolated strong wind gust or two with some of the storms during the peak heating. Otherwise most locations will remain dry with temperatures topping out around climo values for this time of year. Peak heat index values in the next couple of hours could reach around 103 to 106 along the I-35 corridor and Rio Grande, and 106 to 109 across eastern counties of the CWA. The isolated showers and storms should dissipate around or shortly after sunset as instability wanes, leading to a tranquil yet warm night. A pattern shift will continue to take place Sunday into Sunday night as an upper level ridge amplifies through the Rockies, with a deep long wave trough carving out downstream into the eastern half of the CONUS. This will open the door for better rain chances tomorrow and leading into the early to middle part of the week. A mid level impulse and moisture pool is forecast to drop south toward the CWA Sunday afternoon and night. Models are consistent with developing scattered showers and storms Sunday afternoon into the early evening, however there are some differences in the convective allowing models on exactly where. 12Z runs of the HRRR, 3KM NAM, and 3KM TT WRF favor the main cluster dropping south out of the Edwards Plateau into portions of the Hill Country and northern Rio Grande. The NSSL WRF, ARW, and FV3 show this as well, but also indicate another distinct cluster possibly farther south into the I-35 corridor. We have favored the highest PoPs, now into the likely category, for Sunday afternoon and evening through the Hill Country and southern Edwards Plateau where there is the best model consensus and tapered to around 30 PoPs into the I-35 corridor. The activity may continue beyond sunset, possibly refocusing early Monday morning toward a boundary approaching the northern CWA. Given the warm afternoon temperatures, high LCLs and inverted-V type sounding profiles, a threat for some stronger downdrafts producing strong wind gusts will exist Sunday afternoon and evening. Forecast soundings are indicating DCAPE values of 1000-1500 J/kg in some areas. In addition, HREF mean precipitation amounts of 1/2 to 1 1/2 inches are indicated Sunday and Sunday night through the Hill Country and southern Edwards Plateau. However, max HREF precipitation amounts during this time are indicating pockets of 2 to 4 inches. We will mention a threat of locally heavy rainfall in the Hazardous Weather Outlook for this area. && .LONG TERM (Monday through Saturday)... Early to middle of next week stays on the wet side across South- Central Texas with cooler than normal high temperatures due to the influence of a surface front and any outflow boundaries that are thrown out ahead of the main front. While aloft, the region will remain in-between ridging centered across southern California and Western Arizona and troughing over the eastern CONUS. PWATS are expected to become anomalously high with values that could exceed above 2 inches at times. Locally heavy rainfall may be possible given the elevated moisture and with the warm rain processes that occur this time of year. Model and ensemble mean guidance continue to indicate the possibly for 1 to 2 inches across portions of the region with isolated higher amounts over the next 7 days. As the front fizzles out by the second half of the week, rainfall does linger, albeit lower, due to lingering elevated moisture and the influence of subtle upper level disturbances passing to the north. Rainfall chances then look to cutoff by the start of the weekend. As the rain chances do decline, high temperatures will gradually start to rebound towards normal. Throughout the long term, expect humid conditions at night with overnight lows remaining around seasonable average. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 77 97 77 93 74 / 10 30 30 50 40 Austin Bergstrom Intl Airport 76 97 76 93 73 / 10 30 30 50 40 New Braunfels Muni Airport 76 97 75 94 74 / 10 30 30 50 40 Burnet Muni Airport 76 95 74 89 71 / - 50 50 70 30 Del Rio Intl Airport 79 101 79 95 76 / - 20 40 50 50 Georgetown Muni Airport 76 97 76 91 73 / - 40 40 60 40 Hondo Muni Airport 76 97 75 93 75 / 10 30 30 50 40 San Marcos Muni Airport 76 97 75 93 73 / 10 30 30 50 40 La Grange - Fayette Regional 78 97 78 95 76 / - 30 20 50 40 San Antonio Intl Airport 77 96 77 92 76 / 10 30 30 50 50 Stinson Muni Airport 78 98 78 94 76 / 10 20 20 40 40 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term/Aviation...Runyen Long-Term...Brady Decision Support...YBVP
Hazardous weather outlook, Jul 31, 2:42 PM CDT, 2 hours 26 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Austin/San Antonio TX 242 PM CDT Sat Jul 31 2021 TXZ171>173-183>194-202>209-217>225-228-011945- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 242 PM CDT Sat Jul 31 2021 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...This Afternoon And Tonight. Elevated heat index values of 103 to 109 degrees are forecast this afternoon along and east of the Interstate 35 and Interstate 37 corridors as well as near the Rio Grande. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Scattered thunderstorms are forecast Sunday afternoon and evening across portions of the Hill Country and southern Edwards Plateau. Some storms will be capable of producing gusty winds in excess of 45 mph as well as locally heavy rainfall. Scattered thunderstorms are forecast Monday across South Central Texas. Isolated pockets of locally heavy rainfall are possible. Elevated heat index values of 103 to 109 degrees are forecast Sunday afternoon along and east of the Interstate 35 and Interstate 37 corridors as well as near the Rio Grande. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Jul 31, 5:08 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
508 PM CDT Sat Jul 31 2021
TXZ173-312300-
Williamson TX-
508 PM CDT Sat Jul 31 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WILLIAMSON COUNTY
UNTIL 600 PM CDT...
At 508 PM CDT, Doppler radar was tracking a strong thunderstorm near
Bartlett, or near Granger, moving northwest at 15 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Taylor, Granger, Hutto, Bartlett, Jarrell, Weir, Granger Dam, Theon,
Waterloo, Walburg, Schwertner, Jonah and Laneport.
LAT...LON 3087 9762 3074 9727 3070 9726 3056 9755
3088 9771
TIME...MOT...LOC 2208Z 155DEG 12KT 3078 9748
HAMPSHIRENearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.